Virginia, 2010Damaging Winds in Virginia, June 14, 2010
June 14, 2010 · NWS MRX · 3 events in 2 counties and zones
A frontal boundary lingering across the region triggered isolated severe thunderstorms during the heat of the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary lingering across the region triggered isolated severe thunderstorms during the heat of the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 12:15 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 14, 12:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
115 PM EDT MON JUN 14 2010
.AVIATION...FRONTAL BOUNDARY WELL NORTH OF OHIO RIVER WITH HIGH
SURFACE HUMIDITY IN PLACE. CONVECTION JUST STARTING TO POP OVER
AREA...MORE SIGNIFICANTLY IN NORTHERN SECTIONS WHERE ACTIVE CLUSTER
WAS MOVING WEST-EAST TOWARD TRI. HAVE INCLUDED VCSH AT BOTH CHA AND
TYS WITH TEMPO TSRA, BUT KICKED UP TRI TO VCTS AND TEMPO TSRA.
EXPECT ACTIVITY TO TAPER OFF AFTER SUNDOWN WITH POSSIBLY DENSE FOG
SETTLING IN AT TRI. MOSTLY VFR CIGS/VSBYS BUT DOWN TO MVFR VSBYS IN
+R. THE POSSIBILITY OF STRONG GUSTY WINDS IS HIGH AT EACH TAF SITE,
ESPECIALLY AT TRI.
WILL LIFT CIGS AFTER SUNDOWN, BUT DROP FOG DOWN AT TRI TO NEAR ONE
MILE. MIGHT HAVE TO DROP CIGS AND VISBY THERE TO LIFR.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
BB
Hazardous weather outlook, Jun 14, 4:30 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT MON JUN 14 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT (430 AM CDT) MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A HOT AND VERY HUMID AIR MASS WILL HELP TO TRIGGER SCATTERED SHOWERS
AND THUNDERSTORMS TODAY...WITH A FEW ISOLATED STORMS POSSIBLY
BECOMING STRONG TO SEVERE THIS AFTERNOON AND EVENING. THE MAIN
THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TYPICAL SUMMERTIME PATTERN WILL CONTINUE ACROSS THE REGION THIS
WEEK...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE EACH
DAY. THE MAIN THREATS THROUGHOUT THE PERIOD WILL CONTINUE TO BE THE
POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD
TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED SEVERE THREAT.
DMG
In the hours before
Special weather statement, Jun 14, 11:43 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1243 PM EDT MON JUN 14 2010
VAZ001-002-005-006-141745-
LEE VA-RUSSELL VA-SCOTT VA-WISE VA-
1243 PM EDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR WISE...RUSSELL...CITY OF
NORTON...LEE AND SCOTT COUNTIES UNTIL 145 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTH OF
JOHN FLANNAGAN LAKE TO 8 MILES NORTHWEST OF FLEMING-NEON TO 8 MILES
NORTH OF BEVERLY...AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON...BIG
STONE GAP...PENNINGTON GAP...POUND...PARDEE...APPALACHIA...ST.
CHARLES...COEBURN...DRYDEN AND JASPER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DH
Thunderstorm Wind, Wise
- When
- June 14, 12:15 PM EST to 12:20 PM EST
- Where
- Wise County, Pound
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.130, -82.620
Law enforcement personnel reported several trees downed by thunderstorm winds in Pound.
Thunderstorm Wind, Russell
- When
- June 14, 1:00 PM EST to 1:05 PM EST
- Where
- Russell County, Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -82.080
Law enforcement personnel reported 1 tree and powerlines downed by thunderstorm winds in Lebanon.
Thunderstorm Wind, Russell
- When
- June 14, 1:10 PM EST to 1:15 PM EST
- Where
- Russell County, 15 mi SW of Lebanon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.746, -82.272
Law enforcement personnel reported several trees downed by thunderstorm winds along Grassy Creek Road southwest of Lebanon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230295, 230296, 230299.